Alert archive / North Carolina / Beach Hazards Statements in 2020
Beach Hazards Statement 20, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 5, 2020, 8:18 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jun 6, 2020, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2020, 8:18 PM EDT (00:18 UTC)
- In effect from
- Jun 6, 2020, 6:00 AM EDT
- Expired
- Jun 6, 2020, 7:53 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WHUS42 KILM 060018
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
818 PM EDT Fri Jun 5 2020
NCZ110-061100-
/O.EXP.KILM.BH.S.0019.000000T0000Z-200606T0000Z/
/O.EXP.KILM.RP.S.0014.000000T0000Z-200606T0000Z/
/O.NEW.KILM.BH.S.0020.200606T1000Z-200607T0000Z/
/O.NEW.KILM.RP.S.0015.200606T1000Z-200607T0000Z/
Coastal Brunswick-
818 PM EDT Fri Jun 5 2020
...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SATURDAY
THROUGH SATURDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT SATURDAY THROUGH
SATURDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...
...HIGH RIP CURRENT RISK HAS EXPIRED...
* WHAT...For the Beach Hazards Statement, Portuguese Man o' War
are expected in the waters and on the shore. For the High Rip
Current Risk, dangerous rip currents expected.
* WHERE...Coastal Brunswick County.
* WHEN...From 6 AM EDT Saturday through Saturday evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
NCZ106-108-SCZ054-056-061100-
/O.EXP.KILM.BH.S.0019.000000T0000Z-200606T0000Z/
/O.NEW.KILM.BH.S.0020.200606T1000Z-200607T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
818 PM EDT Fri Jun 5 2020
...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SATURDAY
THROUGH SATURDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...
* WHAT...Strong south to north longshore current. Also, Portuguese
Man o' War are expected in the waters and on the shore. A
moderate risk of rip currents is also in effect.
* WHERE...In South Carolina, Coastal Horry and Coastal
Georgetown Counties. In North Carolina, Coastal Pender and
Coastal New Hanover Counties.
* WHEN...From 6 AM EDT Saturday through Saturday evening.
* IMPACTS...Longshore currents can sweep swimmers and surfers into
piers, jetties, and other hazardous structures. Longshore
currents often make it difficult to return to shore. Rip
currents can sweep even the best swimmers away from shore into
deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
NCZ107-060500-
/O.CON.KILM.CF.Y.0033.000000T0000Z-200606T0500Z/
Inland New Hanover-
818 PM EDT Fri Jun 5 2020
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
SATURDAY...
* WHAT...One to two feet of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until 1 AM EDT Saturday.
* IMPACTS...Water as deep as a foot covering potions of
Battleship Road and USS North Carolina Road with 12 to 18
inches of water over the lowest spots on each road. Water over
six inches deep along River Road about a quarter mile south of
The Cape Boulevard. Water covering more than two blocks of
Water Street near Market Street with as much as a foot of
water in the center of Water Street just south of Market
Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
05/10 PM 6.5 1.8 1.1 1 Minor
06/11 AM 5.2 0.5 1.0 1 None
06/11 PM 6.2 1.5 0.9 1 Minor
07/12 PM 4.9 0.2 0.8 1 None
08/12 AM 6.1 1.4 1.0 1 Minor
08/12 PM 5.2 0.5 1.2 1 None
&&
$$4 follow-up statements
149 WHUS42 KILM 060454 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1254 AM EDT Sat Jun 6 2020 NCZ107-060600- /O.EXP.KILM.CF.Y.0033.000000T0000Z-200606T0500Z/ Inland New Hanover- 1254 AM EDT Sat Jun 6 2020 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING... Water levels are no longer causing minor flooding impacts and therefore the advisory will be allowed to expire. $$ NCZ110-061300- /O.CON.KILM.BH.S.0020.200606T1000Z-200607T0000Z/ /O.CON.KILM.RP.S.0015.200606T1000Z-200607T0000Z/ Coastal Brunswick- 1254 AM EDT Sat Jun 6 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...For the Beach Hazards Statement, Portuguese Man o' War are expected in the waters and on the shore. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Saturday through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Remain out of the water to avoid hazardous swimming conditions. && $$ NCZ106-108-SCZ054-056-061300- /O.CON.KILM.BH.S.0020.200606T1000Z-200607T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 1254 AM EDT Sat Jun 6 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. Also, Portuguese Man o' War are expected in the waters and on the shore. A moderate risk of rip currents is also in effect. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Saturday through Saturday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into piers, jetties, and other hazardous structures. Longshore currents often make it difficult to return to shore. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
601 WHUS42 KILM 060845 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 445 AM EDT Sat Jun 6 2020 NCZ110-070000- /O.CON.KILM.BH.S.0020.200606T1000Z-200607T0000Z/ /O.CON.KILM.RP.S.0015.200606T1000Z-200607T0000Z/ Coastal Brunswick- 445 AM EDT Sat Jun 6 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...For the Beach Hazards Statement, Portuguese Man o' War are expected in the waters and on the shore. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...Coastal Brunswick County. * WHEN...From 6 AM EDT Saturday through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Remain out of the water to avoid hazardous swimming conditions. && $$ NCZ106-108-SCZ054-056-070000- /O.CON.KILM.BH.S.0020.200606T1000Z-200607T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 445 AM EDT Sat Jun 6 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. Also, Portuguese Man o' War are expected in the waters and on the shore. A moderate risk of rip currents is also in effect. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Saturday through Saturday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into piers, jetties, and other hazardous structures. Longshore currents often make it difficult to return to shore. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ 43
488
WHUS42 KILM 061912
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
312 PM EDT Sat Jun 6 2020
NCZ107-070300-
/O.NEW.KILM.CF.Y.0034.200607T0100Z-200607T0600Z/
Inland New Hanover-
312 PM EDT Sat Jun 6 2020
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
2 AM EDT SUNDAY...
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 9 PM this evening to 2 AM EDT Sunday.
* IMPACTS...Water six to 12 inches deep could collect on the
lowest parts of Battleship Road and USS North Carolina Road.
Water will begin to spread on to River Road about a quarter mile
south of The Cape Boulevard. In downtown Wilmington, water will
cover more than a block of Water Street near Market Street with
three to six inches of water just south of Market Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive around barricades or through water of unknown depth.
Take the necessary actions to protect flood-prone property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
06/11 PM 6.2 1.5 0.9 1 Minor
07/12 PM 4.9 0.2 0.8 1 None
08/12 AM 6.1 1.4 1.0 1 Minor
08/12 PM 5.2 0.5 1.2 1 None
09/01 AM 6.0 1.3 1.2 1 Minor
&&
$$
NCZ110-070000-
/O.CON.KILM.BH.S.0020.000000T0000Z-200607T0000Z/
/O.CON.KILM.RP.S.0015.000000T0000Z-200607T0000Z/
Coastal Brunswick-
312 PM EDT Sat Jun 6 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...For the Beach Hazards Statement, Portuguese Man o' War
are expected in the waters and on the shore. For the High Rip
Current Risk, dangerous rip currents expected.
* WHERE...Coastal Brunswick County.
* WHEN...Through this evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
NCZ106-108-SCZ054-056-070000-
/O.CON.KILM.BH.S.0020.000000T0000Z-200607T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
312 PM EDT Sat Jun 6 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...Strong south to north longshore current. Also,
Portuguese Man o' War are expected in the waters and on the
shore. A moderate risk of rip currents is also in effect.
* WHERE...In South Carolina, Coastal Horry and Coastal
Georgetown Counties. In North Carolina, Coastal Pender and
Coastal New Hanover Counties.
* WHEN...Through this evening.
* IMPACTS...Longshore currents can sweep swimmers and surfers
into piers, jetties, and other hazardous structures. Longshore
currents often make it difficult to return to shore. Rip
currents can sweep even the best swimmers away from shore into
deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
9338
WHUS42 KILM 062353
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
753 PM EDT Sat Jun 6 2020
NCZ110-070100-
/O.CAN.KILM.BH.S.0020.000000T0000Z-200607T0000Z/
/O.CAN.KILM.RP.S.0015.000000T0000Z-200607T0000Z/
Coastal Brunswick-
753 PM EDT Sat Jun 6 2020
...BEACH HAZARDS STATEMENT IS CANCELLED...
...HIGH RIP CURRENT RISK IS CANCELLED...
Rip risk has lowered and offshore flow should keep any Portuguese
Man o' War well offshore.
$$
NCZ106-108-SCZ054-056-070100-
/O.CAN.KILM.BH.S.0020.000000T0000Z-200607T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
753 PM EDT Sat Jun 6 2020
...BEACH HAZARDS STATEMENT IS CANCELLED...
Rip risk has lowered and offshore flow should keep any Portuguese
Man o' War well offshore.
$$
NCZ107-070600-
/O.CON.KILM.CF.Y.0034.200607T0100Z-200607T0600Z/
Inland New Hanover-
753 PM EDT Sat Jun 6 2020
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SUNDAY...
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until 2 AM EDT Sunday.
* IMPACTS...Water is six to 12 inches deep on the lowest parts
of Battleship Road and USS North Carolina Road. Water begins
to spread on to River Road about a quarter mile south of The
Cape Boulevard. In downtown Wilmington, water covers more than
a block of Water Street near Market Street with three to six
inches of water just south of Market Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
06/11 PM 6.2 1.5 0.9 1 Minor
07/12 PM 4.9 0.2 0.8 1 None
08/12 AM 6.1 1.4 1.0 1 Minor
08/12 PM 5.2 0.5 1.2 1 None
09/01 AM 6.0 1.3 1.2 1 Minor
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 5, 7:45 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 5, 7:45 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
745 PM EDT Fri Jun 5 2020
.SYNOPSIS...
Moisture from the south will fuel scattered showers and
thunderstorms this weekend. A cold front will drop slowly south
through the Carolinas late Sunday, bringing slightly cooler air
into the region Monday into midweek, with lower chances for
showers and storms. Showers and thunderstorms should increase as
front moves across area Thursday into Friday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Isolated shras/tstms across the area this aftn are having a tough
time developing with lack of a more focused forcing mechanism. Have
therefore lowered PoPs through the evening, with the highest chance
over western areas (30%) and 20% elsewhere. Not expecting any severe
wx due to weak parameters like shear. Expect coverage to diminish
overnight, with a warm and muggy night expected. A bit of a pre-
frontal trough then for Sat, but again forcing is lacking so have
capped PoPs at 30-40% during the aftn hours. With the main cold
front still off to the north, expect highs to reach the low 90s most
areas with 80s right at the coast. Drying trend then again for Sat
night with PoPs below 20% for the overnight hours. Low temps in the
low 70s.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
High pressure over the Great Lakes will push a cold front
southward through the Carolinas on Sunday. The deep mid to upper
trough will exit the Northeast coast as high amplitude ridge
builds eastward toward the region. Looks like best chc of any
shwrs will come late Sun aftn into Sun night as boundary drops
slowly south through local forecast area. Sunday should start
out with plenty of sunshine, but expect increase of clouds and
shwrs as front drops down from north. NAM seems to be the most
aggressive with the development of shwrs/tstms on Sun aftn/eve,
while the GFS and ECMWF show a more moisture starved front.
Expect a warm day on Sunday with temps up between 85 and 90 most
places.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A slightly cooler and drier air mass will build in from the
north behind it Mon into midweek. The center of the high will
remain north as it migrates eastward which will produce an onshore
flow into midweek. Therefore, should see enough low level moisture
return to have some cu, but subsidence and dry air aloft as
mid to upper ridge builds in, should limit localized
shwrs/tstms in forecast.
Cristobal or remnants should move up from the lower Mississippi
Valley early next week and this may hold up the front or keep a
boundary over SC. If so, it could also remain a focal point for
convection. Once the remnant low moves north, the ridge gets
squeezed out over the Southeast coast through midweek and
front or trough should reach into the Carolinas from the west
by Thurs or Fri. This will increase clouds and chc of
thunderstorms. Models are showing a low over the Atlantic moving
in from the east and then lifting north which could slow the
progression of this front. This may also play a role in the
forecast around Thurs/Fri timeframe. Temps will run near or
slightly below normal through much of the week.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Mainly VFR through the 00Z TAF period. Convection is very
isolated this evening, so have included no mention of pcpn in
the TAFs. Some residual light showers may come through during the
overnight hours, but coverage would be very spotty. Winds
generally S/SW tonight into Sat with high pressure offshore.
Extended Outlook...A cold front passage will bring a slight
decrease in showers and thunderstorms into early next week, but
MVFR ceilings are possible in wake of the front.
&&
.MARINE...
Little change in the overall pattern tonight through Sat night as
high pressure remains offshore and a cold front approaches from the
NW. General trend is for rising winds and seas, and by Sat aftn the
pressure gradient should increase enough to generate frequent gusts
to 25 kt so have hoisted a Small Craft Advisory. Gusts up to 25-30
kt expected Sat evening, with seas approaching 6 ft over the NC
coastal waters. Not much in the way of a swell component anticipated
during this timeframe, with just persistent 3-6 ft ft 5-6 second SSW
waves.
Winds will lighten and shift around on Sunday as front drops
down from the north. Seas up to 3 to 5 ft Sun morning will
subside to 3 to 4 ft by late Sun. High pressure will build in
behind front remaining north of the area as it migrates
eastward, leaving an onshore flow, NE to E on Mon and becoming
SE Tues into midweek. Seas will be down to 3 ft or less Tues
through much of the week in SE winds around 10 kts.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108-110.
Coastal Flood Advisory until 1 AM EDT Saturday for NCZ107.
High Rip Current Risk until 8 PM EDT this evening for NCZ110.
MARINE...Small Craft Advisory from 1 PM Saturday to 7 AM EDT Sunday for
AMZ250-252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...MAS
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...MAS/IGB
MARINE...MAS/RGZHazardous weather outlook, Jun 5, 3:24 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 324 PM EDT Fri Jun 5 2020 NCZ106-108-SCZ054-056-061930- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 324 PM EDT Fri Jun 5 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Beach Hazards Statement for Strong Longshore Current and Portuguese Man o' War. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-061930- Coastal Brunswick- 324 PM EDT Fri Jun 5 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Beach Hazards Statement for Strong Longshore Current and Portuguese Man o' War. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-061930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 324 PM EDT Fri Jun 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 7 AM EDT SUNDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-061930- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 324 PM EDT Fri Jun 5 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-061930- Inland New Hanover- 324 PM EDT Fri Jun 5 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 5, 5:24 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Wilmington NC
524 PM EDT Fri Jun 5 2020
SCZ023-052230-
Darlington SC-
524 PM EDT Fri Jun 5 2020
...SPECIAL WEATHER STATEMENT FOR DARLINGTON COUNTY UNTIL 630 PM
EDT...
At 523 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clyde, or near Bishopville, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.
Locations impacted include...
Hartsville, Darlington, Lamar, North Hartsville, Dovesville, Mont
Clare, Lydia, Darlington Raceway, Auburn, Swift Creek, Clyde,
Mechanicsville, Oats, Floyd, Kellytown, Society Hill and Carolina
Pines Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3449 8005 3449 8002 3450 7998 3449 7996
3450 7992 3449 7989 3452 7986 3432 7967
3413 8014 3416 8016 3420 8011 3423 8011
3428 8013 3430 8016 3433 8018 3436 8018
3437 8019 3434 8021 3433 8024 3437 8029
TIME...MOT...LOC 2123Z 245DEG 23KT 3431 8022
RGZSpecial weather statement, Jun 5, 7:21 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington NC
721 PM EDT Fri Jun 5 2020
SCZ039-060015-
Williamsburg SC-
721 PM EDT Fri Jun 5 2020
...SPECIAL WEATHER STATEMENT FOR WILLIAMSBURG COUNTY UNTIL 815 PM
EDT...
At 721 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gourdin, or 15 miles southwest of Kingstree, moving northeast at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kingstree, Andrews, Rhems, Trio, Warsaw, Salters, Nesmith,
Indiantown, Gourdin, Earle, Morrisville, Henry, Lane, Stuckey and
Williamsburg Regional Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3380 7958 3378 7950 3378 7947 3366 7942
3360 7944 3357 7943 3346 7957 3337 7978
3340 7985 3343 7988 3344 7987 3350 7997
3351 8000 3349 8000 3351 8001 3350 8002
3350 8010
TIME...MOT...LOC 2321Z 241DEG 36KT 3348 7995
SCALORASpecial weather statement, Jun 5, 8:02 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington NC
802 PM EDT Fri Jun 5 2020
SCZ032-039-060045-
Williamsburg SC-Florence SC-
802 PM EDT Fri Jun 5 2020
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE AND
NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 845 PM EDT...
At 801 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cades, or near Kingstree, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Johnsonville, Pamplico, Hemingway, Hyman, Hannah, Poston, Indiantown,
Kingsburg and Stuckey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3404 7958 3397 7950 3396 7948 3395 7949
3392 7946 3393 7945 3391 7945 3390 7943
3389 7940 3388 7941 3384 7937 3384 7934
3383 7933 3383 7932 3379 7932 3363 7969
3372 7978
TIME...MOT...LOC 0001Z 218DEG 24KT 3371 7972
21The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:18 PM EDT | Rip Current Statement | ILM | Brunswick | 24 hr |
| Jun 5, 9:05 PM EDT | Special Weather Statement | ILM | Bladen | 25 min |
| Jun 6, 3:12 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 11 hr |
| Jun 5, 8:02 PM EDT | Special Weather Statement | ILM | Florence | 43 min |
Nearby
Beach Hazards Statements in North Carolina, 2020Beach Hazards Statements in South Carolina, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.